Schizophrenia.com

Does anyone here take something for the restlessness you get with most antipsychotic medications?

Hi all,
Just as the title asks, does anyone here take medication for the restlessness in your legs or what ever caused by the antipsychotic you take for Schizophrenia?. And if you do, does that medication give you ED?. I am worried about taking these blood pressure pills like propranolol and such. What is the best treatment for Akathisia?

i get restless legs too and i wonder the same if there is any meds for it… sometimes it’s annoying but most of the time i’m ok with it.

I take 3 mg of Cogentin a day. It helps me a lot

1 Like

Procyclidine helps me a lot

1 Like

I get bad akathisia from my AP’s. Especially from the Seroquel I take at night. I take 1mg of Cogentin for it every night. That pretty much takes care of it.

When I had akathisia I was prescribed 4mg Cogentin (Benztropine) prn.

This person is not a common poster. Happy surfing!

How’s the benzthropine helping you I take the same dosage and it is like an serious restlessness.

I used to take benztropine too. Helped with the restlessness. It also helped with the muscle stiffness caused by Haldol at one point. According to the pdoc I just saw today I may need to go back on it if Loxapine also gives me muscle stiffness.

It helped but took like 10-15min to work. Now I am on another AP and don’t have akathisia anymore, I am still prescribed benztropine but don’t use it.

wait you telling me that you choose not to use it… I thought everything that is perscribed is meant to use.

Its a prn, so I just take it when needed.

I had akathisia on Latuda. Now I am on Risperdal 4mg and no more akathisia.

Cool how’d you get to reduce your dose like that

What AP are you taking that doesnt have Akathisia?.

Thanks you guys for suggesting Cogentin, does this give you guys ED?. Just a Yes or No question really.

Thanks everyone so much for your suggestions!!!.

There isn’t really an AP that doesn’t give you akathisia, it depends on your body. I got akathisia from Latuda but others didn’t.

Ok, good to know. I guess my only hope is Clozapine… but pdoc says “it has too many side effects”. Eventually ill get my hands on it. Thanks for the info Aziz.

1 Like